Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 298, NWS Kansas City, MO

August 7, 2011Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2011, 2:29 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 31 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 2:29 PM CDT (19:29 UTC)
Expired
Aug 7, 2011, 3:00 PM CDT
In force
31 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:30 PM CDTTSTM WND DMGPlatte Woods, MOPOWER POLES AND TERES BLOWN DOWN. TIME ESTIMATED.
Aug 7, 2:33 PM CDTTSTM WND GST 602 Ne Kansas City, MO50 TO 60 MPH WINDS
Aug 7, 2:38 PM CDTTSTM WND DMGPlatte Woods, MONEAR LAKE WAUKOMIS...WINDS OF AT LEAST 60 MPH AND SNAPPING TREE LIMBS.
Aug 7, 2:38 PM CDTTSTM WND GST 60N Claycomo, MO
Aug 7, 2:38 PM CDTHAIL 1Riverside, MOALSO 60 MPH WIND WITH 6 INCH DIA TREE LIMB DOWN
Aug 7, 2:40 PM CDTTSTM WND GST 755 Sw Gladstone, MO
Aug 7, 2:45 PM CDTTSTM WND GST 652 E Kansas City, MO
Aug 7, 2:58 PM CDTHAIL 0.753 E Kansas City, MOVIA TWITTER...DIME HAIL AT KAUFFMAN STADIUM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 12:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-540 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WUUS53 KEAX 071929
SVREAX
KSC091-103-209-MOC047-095-165-072000-
/O.NEW.KEAX.SV.W.0298.110807T1929Z-110807T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  EAST CENTRAL LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
  WYANDOTTE COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 300 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PLATTE WOODS TO 5 MILES
  SOUTHWEST OF PARKVILLE TO BONNER SPRINGS...AND MOVING SOUTHEAST    
  AT 35 MPH...AND HAD A HISTORY OF PRODUCING DAMAGING WINDS. 

* LOCATIONS IMPACTED INCLUDE...LAKE QUIVIRA...SHAWNEE...RIVERSIDE... 
  KANSAS CITY KANSAS...  GLADSTONE...MERRIAM...MISSION...NORTH       
  KANSAS CITY...KANSAS CITY...CLAYCOMO...WESTWOOD...                 
  LENEXA...FAIRWAY...OVERLAND PARK...MISSION   HILLS...PRAIRIE       
  VILLAGE...LEAWOOD...SUGAR CREEK...COURTNEY AND INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 9431 3896 9448 3883 9468 3910 9501
      3920 9484 3932 9473
TIME...MOT...LOC 1927Z 312DEG 29KT 3923 9465 3912 9473
          3903 9486
WIND...HAIL 60MPH 1.00IN

$$

CUTTER
1 follow-up statement
505 
WWUS53 KEAX 071938
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
238 PM CDT SUN AUG 7 2011

KSC103-071947-
/O.CAN.KEAX.SV.W.0298.000000T0000Z-110807T2000Z/
LEAVENWORTH KS-
238 PM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEAVENWORTH
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE  
WARNED AREA.

LAT...LON 3920 9484 3920 9478 3921 9482 3922 9483
      3932 9473 3920 9431 3896 9448 3888 9461
      3918 9487
TIME...MOT...LOC 1937Z 312DEG 29KT 3918 9457 3907 9465

$$

KSC091-209-MOC047-095-165-072000-
/O.CON.KEAX.SV.W.0298.000000T0000Z-110807T2000Z/
JOHNSON KS-WYANDOTTE KS-CLAY MO-JACKSON MO-PLATTE MO-
238 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE COUNTY IN
NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...NORTHWESTERN JACKSON AND
SOUTHWESTERN CLAY COUNTIES IN WEST CENTRAL MISSOURI UNTIL 300 PM
CDT...


AT 235 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND
QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTHMOOR TO KANSAS CITY KANSAS...MOVING SOUTHEAST AT 35 MPH. 

AT 225 PM...TRAINED WEATHER SPOTTERS REPORTED STRAIGHT LINE WIND 
DAMAGE 4 MILES WEST-NORTHWEST OF PARKVILLE.

AT 228 PM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 62 MPH WIND
GUST IN KANSAS CITY INTERNATIONAL AIRPORT.

AT 233 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST 2
MILES NORTHEAST OF KANSAS CITY.

LOCATIONS IMPACTED INCLUDE...
  MISSION...NORTH KANSAS CITY...CLAYCOMO...WESTWOOD...KANSAS CITY...
  FAIRWAY...OVERLAND PARK...MISSION HILLS...PRAIRIE VILLAGE...
  LEAWOOD...SUGAR CREEK...COURTNEY...INDEPENDENCE...RAYTOWN...KANSAS
  CITY DOWNTOWN...PLEASANT VALLEY...AVONDALE...MISSION WOODS...
  WESTWOOD HILLS AND GLENAIRE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 12.
  I-70 IN KANSAS BETWEEN MILE MARKERS 413 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 15.
  I-35 IN KANSAS BETWEEN MILE MARKERS 227 AND 235.
  I-635 BETWEEN MILE MARKERS 0 AND 12.
  I-435 LOOP FROM MILE MARKERS 14 TO 26...48 TO 77.
  I-29 BETWEEN MILE MARKERS 0 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3920 9484 3920 9478 3921 9482 3922 9483
      3932 9473 3920 9431 3896 9448 3888 9461
      3918 9487
TIME...MOT...LOC 1937Z 312DEG 29KT 3918 9457 3907 9465
WIND...HAIL 60MPH 1.00IN

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:39 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 7, 12:39 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1239 PM CDT SUN AUG 7 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SMALL MCV OVER N CENTRAL KS CONTINUES TO TRACK EAST. HOWEVER...
WNW STEERING FLOW AND INSTABILITY AXIS EXTENDING ESE FROM THIS
CONVECTION THRU WEST CENTRAL MO AM EXPECTING THIS ACTIVITY TO TURN
ESE IN THE VERY NEAR FUTURE. NORMAL DIURNAL TREND WITH MORNING
CONVECTION IS TO DISSIPATE BUT HAVING AN MCV TIED TO IT AND A
CONSIDERABLE AMOUNT OF LIGHTNING BELIEVE THIS ACTIVITY HAS TURNED
THE CORNER AND WILL CONTINUE THROUGH THIS AFTERNOON. STORM MODE
FAVORS POTENTIAL FOR BOW SEGMENTS AND ACCELERATION OF SYSTEM. 0-6KM
BULK SHEAR OF 40KTS IS SUFFICIENT TO SUPPORT SEVERE STORMS WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE THREATS.

HAVING SAID ALL THAT HAVE RAISED POPS SIGNIFICANTLY FOR THIS
AFTERNOON OVER MUCH OF THE WESTERN CWA.

MJ

&&

.PREV DISCUSSION...

SEVERAL FAST MOVING SHORTWAVES ON THE NRN EDGE OF STRONGER CAPPING
ALOFT HAVE SUPPORTED PERSISTENT OUTFLOW DOMINATED CONVECTIVE
CLUSTERS PROPAGATING THROUGH NRN MISSOURI. IN ADDITION...OUTFLOW
BOUNDARY THAT PROGRESSED INTO SWD INTO CNTRL MISSOURI HAS SUPPORTED
ELEVATED ACCAS/TS EARLY THIS MORNING. JET ENERGY WILL GRADUALLY
BECOME STRONGER OVER THE NEXT SEVERAL DAYS AS QUASI-ZONAL FLOW
BECOMES MORE NWLY WITH FALLING HEIGHTS AND REDUCED CAPPING. THIS
WILL START A PERIOD OF BETTER AND MORE FREQUENT RAINFALL CHANCES
(LARGELY IN THE NOCTURNAL SENSE)...AND TEMPERATURES EVENTUALLY
FALLING TO SLIGHTLY BELOW AVERAGE LEVELS.

SIMILAR TO THE PAST SEVERAL DAYS...AS/AC CONVECTIVE DEBRIS MAY
INITIALLY HINDER DIURNAL HEATING EARLY TODAY...THOUGH UPSTREAM
COVERAGE DOES NOT APPEAR AS EXTENSIVE...AND BELIEVE HEAT ADVISORY
AREA STILL LOOKS GOOD. FOR THE MOST PART...THINK THE MAJORITY OF THE
DAYLIGHT HOURS WILL BE DRY FOR THE FORECAST AREA...WITH GENERAL
SUBSIDENCE AWAITING THE NEXT SHORTWAVE MOVING INTO THE CNTRL PLAINS
LATE THIS AFTERNOON. ALTHOUGH VARIOUS MODELS ALL SIGNAL A WELL
ORGANIZED MCS DEVELOPING DURING PEAK HEATING TO THE WEST...THERE
REMAINS DISCREPANCIES REGARDING MORE EXACT TIMING AND PLACEMENT OF
THIS PROGRESSIVE FEATURE INTO THE LOWER MISSOURI RIVER VALLEY. HAVE
TRENDED TOWARDS A MID/LATE EVENING AND OVERNIGHT TIMING...AS WELL AS
A MORE SWWD PLACEMENT OFFERED BY A BLEND OF THE NAM/GFS. DEEP LAYER
SHEAR AND INSTABILITY PARAMETERS SUGGEST A GOOD CHANCE FOR DAMAGING
WINDS ON THE LEADING EDGE OF THIS FORECAST MCS...WITH HAIL A
SECONDARY THREAT.

PRECIPITATION (AND CERTAINLY CLOUD COVER) MAY LINGER THROUGH THE
REGION DURING THE DAY ON MONDAY...WITH A SECONDARY CHANCE FOR
SHOWERS/THUNDERSTORMS INTO MONDAY NIGHT. HAVE CUT HIGHS MONDAY BELOW
MOST GUIDANCE...THOUGH HAVE A STRONG FEELING THAT RESIDUAL COLD POOL
AND CLOUD COVER EFFECTS MAY KEEP TEMPS SEVERAL CATEGORIES BELOW THE
CURRENT FORECAST. FOR THE REMAINDER OF THE WEEK...WHILE MODELS ARE
IN VERY GOOD AGREEMENT DEPICTING PERSISTENT NWLY FLOW ALOFT...AND
SEVERAL SHORTWAVES DIGGING INTO THE MEAN ERN CONUS
TROUGH...IDENTIFYING AND TIMING ANY INDIVIDUAL SHORTWAVE IS NEARLY
FRUITLESS AT THIS POINT. FROM A CONCEPTUAL STANDPOINT...ANY
SHORTWAVE WOULD SUPPORT CONVECTION OVER THE HIGH TERRAIN DURING THE
AFTERNOON HOURS...PROPAGATING INTO THE PLAINS DURING THE OVERNIGHT.
HAVE SPREAD CHANCE POPS OVER THE MAJORITY OF THIS TIME FRAME GIVEN
THE UNCERTAINTY...EXPECTING THAT A COUPLE DAYS DURING THE EARLY
MORNING HOURS WILL SEE ORGANIZED CONVECTION...WHILE OTHER DAYS SEE
ABSOLUTELY NOTHING. REGARDLESS...TEMPERATURES LOOK TO BE QUITE
REFRESHING FOR MID AUGUST...ESPECIALLY CONSIDERING THE STRING OF
EXCESSIVELY HOT DAYS IN THE PAST MONTH.

21

&&

.AVIATION...

FOR THE 18Z TAF...CONVECTIVE CLUSTER TRACKING EAST INTO NORTHEAST KS
IS EXPECTED TO TURN MORE ESE THIS AFTERNOON AND MOVE THROUGH ALL 3
TERMINALS. STRONGEST PORTION OF SYSTEM WITH HEAVIEST RAINS AND
STRONGEST WINDS AND SEVERE POTENTIAL WILL PASS THROUGH KMCI/KMKC.
MAINLY VFR CEILINGS EXPECT WHEN CORE OF STORMS MOVE THROUGH SHOULD
SEE TEMPORARY MVFR CEILINGS. IF THE ATTENDANT GUST FRONT HOLDS
TOGETHER FOR ANOTHER HOUR OR SO WILL AMEND FORECAST. CONCERN IS THAT
ANOTHER OUTFLOW BOUNDARY HEADING SOUTH AHEAD OF IT MAY INTERFERE
WITH HIGHER WINDS REACHING GROUND. MODELS HAVE NOT HANDLED THIS
CONVECTION WELL. SO CANT BANK ON LATER MODEL FORECASTS AS AIRMASS
WILL BE CONTAMINATED.

STILL BELIEVE THERE WILL BE A SECOND ROUND OF STORMS THAT FORM
FURTHER UPSTREAM LATE THIS AFTERNOON THAT WILL ROLL SOUTHEAST...JUST
DONT HAVE A GREAT FEEL ON TIMING. WITH THAT IN MIND WILL STRIP AWAY
THE PREVIOUS TEMPO GROUP AFTER MIDNIGHT. THINK THERE IS LOW RISK FOR
STORMS CONTINUING PAST MID MONDAY MORNING SO WILL END RAIN CHANCES
THEN.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR MOZ028>031-037>040-
     043>046-053-054.

KS...HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR KSZ025-057-060-103>105.

&&
Hazardous weather outlook, Aug 7, 11:49 AM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 AM CDT SUN AUG 7 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1149 AM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A THUNDERSTORM COMPLEX MOVING INTO NORTHEAST KANSAS LATE THIS
MORNING IS EXPECTED TO TRACK EAST-SOUTHEAST THIS AFTERNOON AND AFFECT
MUCH OF EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. A FEW STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS
FROM ST JOSEPH SOUTHWARD TO KANSAS CITY. DAMAGING WINDS AND LARGE
HAIL WILL BE THE PRIMARY SEVERE THREATS.

HOT AND HUMID WEATHER WILL CONTINUE FOR LOCATIONS ALONG AND SOUTH OF
THE MISSOURI RIVER TODAY. HIGH TEMPERATURES WILL REACH THE MIDDLE
90S TO NEAR 100 DEGREES...WITH HEAT INDEX VALUES RANGING FROM 105 TO
110 DEGREES DURING THE AFTERNOON.

LATE THIS AFTERNOON A COMPLEX OF THUNDERSTORMS IS EXPECTED TO
DEVELOP ACROSS SOUTH DAKOTA AND NORTHERN NEBRASKA...AND POSSIBLY A
SECOND COMPLEX OVER NORTHERN KANSAS...AND MOVE INTO THE WESTERN PARTS
OF THE OUTLOOK AREA LATER THIS EVENING AND OVERNIGHT. DAMAGING
WINDS...LARGE HAIL...AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THIS
THUNDERSTORM COMPLEX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LIKELY LINGER THROUGH THE OUTLOOK AREA MONDAY
MORNING...WITH POSSIBLE REDEVELOPMENT MONDAY AFTERNOON AND
EVENING...PARTICULARLY FROM EAST CENTRAL KANSAS THROUGH CENTRAL
MISSOURI. DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE WITH ANY OF
THESE STORMS.

OTHERWISE...PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE
TUESDAY NIGHT THROUGH SATURDAY MORNING AS ORGANIZED THUNDERSTORM
COMPLEXES OCCASIONALLY IMPACT THE OUTLOOK AREA. THE MOST PREFERRED
TIME THAT LOCATIONS WOULD EXPERIENCE THUNDERSTORMS WOULD BE THE LATE
NIGHT AND EARLY MORNING HOURS...WHERE A THREAT FOR DAMAGING WINDS
COULD LOCALLY EXIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN PARTS EASTERN KANSAS AND WESTERN
MISSOURI THIS EVENING AND OVERNIGHT.

MJ

In the hours before

Special weather statement, Aug 7, 1:47 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
147 PM CDT SUN AUG 7 2011

KSZ025-103-104-MOZ028-071915-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE KS-
147 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...SOUTHEASTERN ATCHISON...
NORTHWESTERN WYANDOTTE AND NORTHERN LEAVENWORTH COUNTIES UNTIL 215 PM
CDT...

AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
RUSHVILLE TO EASTON TO WINCHESTER...AND MOVING EAST AT 35 MPH.

THESE STORMS PRODUCED HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS
UP TO 50 MPH IN LANCASTER KANSAS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WESTON...LEAVENWORTH...BASEHOR...PLATTE CITY...LANSING...WEATHERBY
  LAKE...DEARBORN...CAMDEN POINT...TRACY...EDGERTON...FERRELVIEW...
  JARBALO...FORT LEAVENWORTH...BEVERLY...STILLINGS...FAIRMOUNT...EAST
  LEAVENWORTH...FARLEY...RIDGELY AND PIPER.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-435 LOOP FROM MILE MARKERS 14 TO 38.
  I-29 BETWEEN MILE MARKERS 10 AND 30.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3954 9518 3954 9511 3953 9510 3953 9460
      3932 9460 3910 9484 3915 9518
TIME...MOT...LOC 1845Z 280DEG 32KT 3952 9493 3938 9507
          3929 9516

CUTTER
Local storm report, Aug 7, 2:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     EASTON                  39.72N 94.64W
08/07/2011  E50.00 MPH       BUCHANAN           MO   TRAINED SPOTTER

            40 TO 50 MPH WINDS

&&

ACH
Local storm report, Aug 7, 2:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             LEAVENWORTH             39.32N 94.92W
08/07/2011  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

BAILEY
Local storm report, Aug 7, 2:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
210 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             2 N LEAVENWORTH         39.35N 94.92W
08/07/2011  E1.00 INCH       LEAVENWORTH        KS   PUBLIC

            REPORTED BY THE PUBLIC IN FORT LEAVENWORTH

&&

BAILEY
Local storm report, Aug 7, 2:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND GST     7 SSE LANSING           39.15N 94.84W
08/07/2011  E50 MPH          WYANDOTTE          KS   TRAINED SPOTTER

&&

ACH
Local storm report, Aug 7, 2:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     E LEAVENWORTH           39.32N 94.92W
08/07/2011                   LEAVENWORTH        KS   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN ON EAST SIDE OF THE CITY.

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:16 AM CDTSpecial Weather StatementEAXDoniphan44 min
Aug 7, 2:43 AM CDTSpecial Weather StatementEAXDoniphan17 min
Aug 7, 3:49 AM CDTSpecial Weather StatementEAXDoniphan41 min
Aug 7, 5:04 AM CDTSpecial Weather StatementEAXDoniphan41 min
Aug 7, 12:56 PM CDTSevere Thunderstorm WarningEAXAtchison34 min
Aug 7, 1:27 PM CDTSpecial Weather StatementEAXAtchison33 min
Aug 7, 1:47 PM CDTSpecial Weather StatementEAXLeavenworth28 min
Aug 7, 2:08 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte22 min
Aug 7, 2:48 PM CDTSevere Thunderstorm WarningEAXWyandotte27 min
Aug 7, 2:55 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami22 min
Aug 6, 8:56 PM CDTSevere Thunderstorm WarningEAXAtchison49 min
Aug 6, 9:20 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway40 min
Aug 6, 9:50 PM CDTSevere Thunderstorm WarningEAXAtchison, Gentry, Nodaway, Worth40 min
Aug 6, 10:25 PM CDTSpecial Weather StatementEAXHarrison, Mercer, Worth65 min
Aug 6, 11:07 PM CDTSevere Thunderstorm WarningEAXGrundy, Harrison, Mercer, Putnam, Sullivan38 min
Aug 6, 11:31 PM CDTSpecial Weather StatementEAXPutnam, Schuyler59 min
Aug 7, 1:09 AM CDTSevere Thunderstorm WarningEAXAtchison37 min
Aug 7, 1:44 AM CDTSpecial Weather StatementEAXAtchison46 min
Aug 7, 1:51 AM CDTSpecial Weather StatementEAXNodaway39 min
Aug 7, 2:20 AM CDTSpecial Weather StatementEAXJohnson40 min
Aug 7, 2:28 AM CDTSpecial Weather StatementEAXAndrew, Gentry, Harrison, Worth47 min
Aug 7, 4:04 AM CDTSpecial Weather StatementEAXAtchison26 min
Aug 7, 4:17 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt28 min
Aug 7, 4:43 AM CDTSpecial Weather StatementEAXHolt47 min
Aug 7, 5:46 AM CDTSpecial Weather StatementEAXBuchanan, Clay, Clinton44 min
Aug 7, 3:14 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette, Ray31 min
Aug 7, 3:42 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline33 min
Aug 7, 4:13 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline32 min
Aug 7, 4:16 PM CDTSpecial Weather StatementEAXHenry44 min
Aug 7, 4:25 PM CDTSpecial Weather StatementEAXPettis50 min
Aug 7, 4:42 PM CDTSevere Thunderstorm WarningEAXCooper, Howard33 min
Aug 7, 4:45 PM CDTSevere Thunderstorm WarningEAXHenry30 min
Aug 7, 5:14 PM CDTSevere Thunderstorm WarningEAXHenry16 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.